Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 99, NWS New York, NY

November 15, 20209 counties in New York; 5 counties in New Jersey

NWS New York, NY issued this severe thunderstorm warning at Nov 15, 2020, 7:57 PM EST for 9 counties in New York; 5 counties in New Jersey. It was in force for 63 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2020, 7:57 PM EST (00:57 UTC)
Expired
Nov 15, 2020, 9:00 PM EST
In force
63 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 103 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 7:58 PM ESTTSTM WND DMG2 Nw Old Orchard Traile, NYTREES DOWN NEAR STATE 52 AND JEIL RD IN MONTGOMERY. TIME ESTIMATED BY RADAR.
Nov 15, 8:18 PM ESTTSTM WND DMG1 N Irvington, NJTREE DOWN ON A HOUSE ALONG UNDERWOOD ST IN NEWARK. TIME ESTIMATED BY RADAR.
Nov 15, 8:19 PM ESTTSTM WND GST 60West Orange, NJ
Nov 15, 8:25 PM ESTTSTM WND DMGGarnerville, NYSPOTTER REPORTED LARGE TREE DOWN ON A HOUSE IN GARNERVILLE. TIME ESTIMATED BY RADAR.
Nov 15, 8:25 PM ESTTSTM WND DMGGlen Rock, NJPOWER LINES AND TREES DOWN ON THURSTON TERRACE. TIME ESTIMATED BY RADAR.
Nov 15, 8:27 PM ESTTSTM WND DMGBabbitt, NJTREE ON POWER LINE NEAR 88TH ST AND TONNELLE AVE IN NORTH BERGEN. TIME ESTIMATED BY RADAR.
Nov 15, 8:27 PM ESTTSTM WND DMGNew Durham, NJPOWER OUTAGE AND TREE DOWN ACROSS THE ROAD NEAR 43RD ST AND MEADOWVIEW AVE IN NORTH BERGEN. TIME ESTIMATED BY RADAR
Nov 15, 8:28 PM ESTTSTM WND DMG1 E Arcola, NJTREE DOWN ON A HOME NEAR FORSYTHIA LANE. TIME ESTIMATED BY RADAR.
Nov 15, 8:29 PM ESTTSTM WND GST 60Newark Airport, NJEWR ASOS RECORDED A 60 MPH WIND GUST.
Nov 15, 8:35 PM ESTTSTM WND DMGChelsea, NYDOWNED SCAFFOLDING AT 18TH STREET AND SEVENTH AVE. TIME ESTIMATED BY RADAR.
Nov 15, 8:35 PM ESTTSTM WND DMGFort Lee, NJPOWER OUTAGES AND TREES DOWN NEAR FORT LEE. TIME ESTIMATED BY RADAR.
Nov 15, 8:35 PM ESTTSTM WND DMGWashington Heights, NYDOWNED SCAFFOLDING AT WEST 179TH STREET AND ST. NICHOLAS AVE. TIME ESTIMATED BY RADAR.
Nov 15, 8:39 PM ESTTSTM WND DMGParamus, NJLARGE TREE INTO HOUSE AT 54 FORSYTHIA ST.
Nov 15, 8:39 PM ESTTSTM WND GST 70Garnerville, NYLARGE TREE INTO HOUSE AT 15 BLOOM ST.
Nov 15, 8:44 PM ESTTSTM WND GST 62Nyc/Laguardia Airport, NYLGA ASOS RECORDED A 62 MPH WIND GUST.
Nov 15, 8:52 PM ESTTSTM WND DMGWoodcliff Lake, NJWIRES DOWN ACROSS THE ROAD AT HIGHVIEW AVE
Nov 15, 8:58 PM ESTMARINE TSTM WIND 40Nyc/Jfk Airport, NY35 KT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:32 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 741 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
741 m²/s²
0-3 km storm-relative helicity
834 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS51 KOKX 160057
SVROKX
NJC003-013-017-031-039-NYC005-047-061-071-079-081-085-087-119-160200-
/O.NEW.KOKX.SV.W.0099.201116T0057Z-201116T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
757 PM EST Sun Nov 15 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Passaic County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...
  Orange County in southeastern New York...
  Queens County in southeastern New York...
  Putnam County in southeastern New York...
  Richmond County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  Rockland County in southeastern New York...
  Westchester County in southeastern New York...
  New York (Manhattan) County in southeastern New York...

* Until 900 PM EST.

* At 757 PM EST, severe thunderstorms were located along a line
  extending from 6 miles northwest of Wallkill to near Franklin to
  Chester to near Bridgewater to near Doylestown, moving east at 55
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Severe thunderstorms will be near...
  West Milford around 800 PM EST.
  Upper Greenwood Lake around 805 PM EST.
  Plainfield and Ringwood around 810 PM EST.
  Summit and Millburn around 815 PM EST.
  Orange and Monsey around 820 PM EST.
  Newark and Paterson around 825 PM EST.
  Jersey City and Passaic around 830 PM EST.
  Hoboken and Hackensack around 835 PM EST.
  Mott Haven and Nanuet around 840 PM EST.
  Yonkers and East Tremont around 845 PM EST.
  New Rochelle and White Plains around 850 PM EST.
  Todt Hill and Port Richmond around 855 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4050 7426 4060 7422 4060 7446 4091 7427
      4100 7430 4104 7450 4120 7437 4131 7459
      4152 7446 4161 7430 4159 7395 4144 7398
      4153 7353 4130 7355 4121 7348 4110 7373
      4082 7379 4059 7374 4054 7394 4067 7386
TIME...MOT...LOC 0057Z 248DEG 49KT 4166 7426 4111 7450 4079 7467 4065
7466 4027 7507

HAIL...<.75IN
WIND...60MPH
 
$$

Goodman
1 follow-up statement
637 
WWUS51 KOKX 160131
SVSOKX

Severe Weather Statement
National Weather Service New York NY
831 PM EST Sun Nov 15 2020

NJC003-013-017-031-039-NYC005-047-061-071-079-081-085-087-119-160200-
/O.CON.KOKX.SV.W.0099.000000T0000Z-201116T0200Z/
Hudson NJ-Passaic NJ-Union NJ-Bergen NJ-Essex NJ-Orange NY-Queens NY-
Putnam NY-Richmond NY-Bronx NY-Kings NY-Rockland NY-Westchester NY-
New York (Manhattan) NY-
831 PM EST Sun Nov 15 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR HUDSON...EASTERN PASSAIC...CENTRAL UNION...BERGEN...ESSEX...EAST
CENTRAL ORANGE...QUEENS...PUTNAM...RICHMOND...BRONX...KINGS...
ROCKLAND...WESTCHESTER AND NEW YORK (MANHATTAN) COUNTIES...

At 830 PM EST, severe thunderstorms were located along a line
extending from near Myers Corner to Peekskill to near Hackensack to
Union City to near East Brunswick, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Peekskill and Harlem around 835 PM EST.
  Flushing and Mott Haven around 840 PM EST.
  Jamaica and Yonkers around 845 PM EST.
  New Rochelle and White Plains around 850 PM EST.
  Ridgefield around 855 PM EST.
  Rockaway Beach around 905 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4059 7421 4060 7436 4126 7409 4158 7401
      4159 7397 4159 7395 4150 7400 4146 7400
      4144 7397 4153 7353 4130 7355 4121 7348
      4110 7373 4082 7379 4063 7375 4062 7377
      4059 7374 4054 7394 4067 7386 4050 7426
TIME...MOT...LOC 0130Z 259DEG 49KT 4156 7386 4128 7394 4088 7409 4077
7403 4043 7437

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Goodman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 7:48 PM EST, 9 minutes earlier.

Area forecast discussion, Nov 15, 7:48 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service New York NY
748 PM EST Sun Nov 15 2020

.SYNOPSIS...
A strong cold front moves across the region this evening. High
pressure builds to the southwest Monday into Monday night. A
secondary cold front will cross the region on Tuesday, then high
pressure builds in through the end of the week. A warm front
may lift north of the area Saturday night into Sunday ahead of
the next system.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire region
until 2 am. A line of convective showers and a few thunderstorms
has entered Orange County and will continue to move to the east
this evening. The latest timing places this line near New York
City around 9 pm, then continuing eastward across Long Island
and southern Connecticut through around 11 pm.

The main concern with this squall line is from strong to
potentially damaging wind gusts. The squall line will be in
the form of a narrow cold frontal rain band (NCFR) with
scattered thunderstorms along it. The tops associated with the
NCFR will be shallow with soundings only indicating saturation
to around 15 thousand feet. Instability is limited, so thunder
should be scattered. However, intense forcing with dynamics from
a negatively tilted upper trough and strong convergence along
the front support the potential for damaging winds in excess of
58 mph. It will not take much downward momentum to bring high
winds from the 55-70 kt low level jet to the surface as the line
moves overhead. SPC has placed the entire area in a slight risk
of severe thunderstorms. An SPS has been issued to highlight
the damaging wind risk with the squall line. There have already
been multiple reports of damaging winds upstream with the cold
front/squall line in Ohio and Western PA.

Strong wind gusts are still possible well ahead of the cold
front. The wind advisory remains in effect across Long Island
and portions of coastal Connecticut through midnight. The
highest winds, if they materialize, would occur 2-4 hours in
advance of the squall line with sustained winds around 30 mph
and gusts up to 50 mph. SE flow may mute some of the mixing of
higher winds down to the surface as this flow tends to stabilize
the lowest thousand feet. Otherwise, southerly winds will gust
25-35 mph most elsewhere ahead of the front.

Once the cold front moves through, winds will shift to the
west. The magnitude of the winds will diminish some, but due to
cold advection behind the front gusts will continue through the
night. Westerly gusts 25-30 mph are forecast near the coast with
20- 25 mph most elsewhere.

Temperatures this evening will be mild in the 50s to around 60
degrees near the coast. Temperatures then fall behind the front,
with lows in the upper 30s inland to the 40s most elsewhere.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Deep cyclonic flow will remain over the northeast on monday  as the
deep surface low tracks northward through eastern Canada.
A gusty westerly flow between the low to the north and high pressure
to the south and west will persist with weak cold advection. The
deep cyclonic flow and some moisture around 5kft may develop some
flat fair weather cumulus during the day. Otherwise, a mostly sunny
day is in store with highs near normal in the lower 50s.

A broad upper trough will remain in place Monday night.
Elongated vorticity energy on the backside of the trough
approaches at night. Several shortwaves within the trough will
help send another cold front towards the region from the
northwest. Clouds should begin to increase overnight, but the
forecast remains dry. Lows will be in the lower 30s inland to
the middle and upper 30s elsewhere.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A reinforcing shot of cold air will arrive on Tuesday as a
northern stream shortwave crosses the area. A few showers are
also possible, primarily during the afternoon and early evening.
With highs rising into the mid 40s to around 50, any showers
should primarily be in the form of rain.

Stronger cold air advection is expected Tuesday night into
Wednesday in the wake of the shortwave as surface high
pressure builds towards the region. This will result in a period
of well below normal temperatures, with overnight lows falling
into the mid 20s to around 30 Tuesday night, and only recovering
to around 40 during the day on Wednesday. This could result in
the first freeze of the season across much of NYC. With the high
building overhead, Wednesday night's lows look to be the
coldest of the period, with temperatures falling to around 20
across outlying areas and around 30 in NYC.

Thereafter, temperatures moderate through the end of the week as
high pressure slides offshore and the flow aloft becomes more
zonal. Dry conditions are expected through Saturday as the next
longwave trough and associated surface low begin to develop
across the western U.S. This feature will lift a warm front
through the area Saturday night into Sunday morning. Rain
chances across the local area remain limited through the
weekend, as the better chances for rain appear to hold off until
the beginning of the new work week.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
A strong cold front will moves across this evening. A weak low
pressure trough will follow on Monday.

Strong winds ahead of the cold front out of the south this evening
20-25G30-40kt with LLWS. Showers and scattered tstms with the front
should produce widespread MVFR conds/tempo IFR vsby and strong
west winds. Timing of the line is 01Z-02Z most of the NYC and
lower Hudson Valley terminals, either side of 02Z at KJFK, 02Z-
03Z KISP/KBDR, and 03Z-04Z KGON.

Right after fropa flight cat will improve quickly to VFR with
WSW winds 15-20G30-35kt, then W 10-15G20-25kt after midnight,
then with a slight lull overnight, then increasing to 15-20G25kt
after daybreak.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Post-frontal winds late this evening could be a few kt stronger
than forecast.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. W winds 15G20-25kt early evening NYC
metro/coast.
.Tuesday and Wednesday...Mainly VFR. W winds G20-25kt.
.Thursday...VFR.
.Friday...VFR. W winds G20kt.

&&

.MARINE...
A Severe Thunderstorm Watch is in effect for the waters through
2am.

A strong cold front approaches the waters this evening. Gale
force winds will develop this evening ahead of the front on
all waters. A squall line will accompany the front which could
contain thunderstorms. Gusty winds up to around 50 kt are
possible with the storms.

Winds will shift to the west once the front moves across and the
expectation is that the front will be offshore by around
midnight. Winds may gust to gale force immediately behind the
front, but should slowly diminish to SCA levels into early
Monday morning. Winds will continue to gust 25 to 30 kt on all
waters on Monday. These winds may diminish below 25 kt on the LI
Sound, LI Bays, and NY Harbor Monday night, but will remain on
the ocean into early Tuesday morning.

Ocean seas build to 8-12 ft this evening and then slowly
subside, but remain above 5 ft through Monday Night. Seas on the
Sound may also approach 5 ft behind the cold front due to
strong westerly flow.

Both winds and seas may briefly fall below SCA criteria on all
waters during the day on Tuesday, but cold air advection Tuesday
night will result in NW winds once again gusting to 25-30 kt,
especially on the ocean waters. Winds will likely remain
elevated through the day on Wednesday before subsiding Wednesday
night as high pressure builds overhead.

Winds and seas will then increase again Thursday night into
Friday on the ocean waters before gradually subsiding Friday
night.

&&

.HYDROLOGY...
Around one half an inch of rain is expected this evening with a
squall line. No hydrologic impacts are anticipated due to the
relatively short duration of the rain associated with the squall
line. The remainder of the forecast period is expected to be
mainly dry with no hydrologic impacts.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides continue to run high due to a new moon. For
the next two high tide cycles localized minor coastal flooding
is expected for the south shore back bays of Queens and Nassau.
Therefore, Coastal Flood Statements have been issued for both
of these high tide cycles. Astronomical tides will be elevated
through Tuesday, but a strong offshore wind flow is expected to
prevent any flooding concerns.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until midnight EST tonight for CTZ010>012.
NY...Wind Advisory until midnight EST tonight for NYZ078>081-177-
     179.
NJ...None.
MARINE...Gale Warning until 1 AM EST Monday for ANZ330-335-338-340-345.
     Gale Warning until 6 AM EST Monday for ANZ350-353-355.

&&

SYNOPSIS...FEB/DS
NEAR TERM...FEB/DS
SHORT TERM...DS
LONG TERM...FEB
AVIATION...BG
MARINE...FEB/DS
HYDROLOGY...FEB/DS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 15, 7:49 PM EST, 8 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
749 PM EST Sun Nov 15 2020

CTZ010>012-NYZ078>081-177-179-170100-
Southern New Haven-Southern Middlesex-Southern New London-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Nassau-Southern Nassau-
749 PM EST Sun Nov 15 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 2 AM EST MONDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>009-NJZ002-004-006-103>108-NYZ067>075-176-178-170100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
749 PM EST Sun Nov 15 2020

...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 2 AM EST MONDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated. Please safely report significant weather
conditions while following local, state, and CDC guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-170100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
749 PM EST Sun Nov 15 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 2 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-170100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
749 PM EST Sun Nov 15 2020

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 2 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Nov 15, 2:48 PM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service New York NY
248 PM EST Sun Nov 15 2020

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
160200-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
248 PM EST Sun Nov 15 2020

...LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WITH DAMAGING WIND
GUSTS POSSIBLE THIS EVENING...

A line of showers and scattered thunderstorms will move across the
region along a strong cold front this evening. The line will move
through areas north and west of New York City between 6 and 8 pm,
areas along the Hudson River and New York City metro between 7
and 9 pm, and across Long Island and southern Connecticut between
9 and 11 pm. There is potential for damaging wind gusts in excess
of 58 mph with the line of showers and scattered thunderstorms.
These winds could bring down trees and power lines.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 7:17 PM ESTSevere Thunderstorm WarningOKXOrange43 min
Nov 15, 8:00 PM ESTSpecial Marine WarningOKX60 min
Nov 15, 8:36 PM ESTTornado WarningOKXBronx, New York, Westchester24 min
Nov 15, 8:41 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Putnam, Queens and 2 more64 min
Nov 15, 8:44 PM ESTTornado WarningOKXPutnam, Westchester31 min
Nov 15, 8:48 PM ESTSpecial Marine WarningOKX57 min
Nov 15, 8:50 PM ESTSpecial Marine WarningOKX55 min
Nov 15, 9:29 PM ESTTornado WarningOKXSuffolk31 min
Nov 15, 9:39 PM ESTSevere Thunderstorm WarningOKXSuffolk51 min
Nov 15, 9:47 PM ESTSpecial Marine WarningOKX58 min
Nov 15, 9:49 PM ESTSpecial Marine WarningOKX56 min
Nov 15, 10:27 PM ESTSevere Thunderstorm WarningOKXSuffolk33 min
Nov 15, 10:34 PM ESTSpecial Marine WarningOKX56 min
Nov 16, 3:59 AM ESTSmall Craft AdvisoryOKX24 hr
Nov 16, 3:46 PM ESTFreeze WatchOKXBronx, Kings, New York, Queens23 hr
Nov 16, 6:57 PM ESTSmall Craft AdvisoryOKX54 hr

Nearby

Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in New Jersey, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.